MAUDE Adverse Event Report: STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 19MM / 10° ANGLE FOR PIP ARTHRO; PIN, FIXATION, SMOOTH

STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 19MM / 10° ANGLE FOR PIP ARTHRO; PIN, FIXATION, SMOOTH
Model Number ST0A-19P
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported: "when placing the smart toe 2 implant did not expand upon heating up.Non expanding implant was removed and exchanged for different smart toe implant that performed as expected.A surgical delay of 45min was reported.".
 
Additional Manufacturer Narrative
Please note correction to sections d9/h3 the product was returned, and h6 (method, results and conclusion codes).The reported event could not be confirmed, since the returned device was found to be fully functional and conforming to specifications.The device inspection revealed the following: the visual inspection showed that the implant is in a good state.No signs of damage were noticed.A functional inspection was held.The returned device was found to be conforming to specifications and fully functional.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.General aspect: ¿the smart toe has to be stored at 0°c (32°f) or below for 2 hours or more prior to implantation.The implant has to be taken out of the freezer only after site preparation is complete and ready for implantation.¿ based on the above investigation, most likely the issue is user related since no manufacturing related deficiencies were found.Although a real root cause couldn¿t be determined with the available information.
 
Event or Problem Description

Brand Name
INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 19MM / 10° ANGLE FOR PIP ARTHRO
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12374426
Report Number0008031020-2021-00381
Device Sequence Number1206521
Product Code HTY
UDI-Device Identifier07613252263432
UDI-Public07613252263432
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K112197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberST0A-19P
Device Catalogue NumberST0A19P
Device Lot NumberH28247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown